MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EMP 11 STEM PRIMARY SO; PROSTHESIS, HIP, SEMI-CONS, UNCEME, METAL/POLY, NON-POROUS, CALICUM-PHOSPHATE

SMITH & NEPHEW, INC. EMP 11 STEM PRIMARY SO; PROSTHESIS, HIP, SEMI-CONS, UNCEME, METAL/POLY, NON-POROUS, CALICUM-PHOSPHATE
Model Number 71291101
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, a revision surgery was performed due to an emperion stem size 11 brokage.The broke stem was removed with an eto and replaced with stryker restoration.There is no information of when or where stem was implanted.No additional details were provided.
 
Additional Manufacturer Narrative
H6: the device, used in treatment, was not returned for evaluation but the pictures were reviewed, and the breakage was confirmed.The clinical / medical investigation concluded that, this case reports the revision of a fractured emperion stem.Per email correspondence, there is no relevant supporting medical documentation or additional information regarding the patient or the circumstances surrounding the fracture.A single x-ray confirms the stem fracture.The patient impact beyond the revision cannot be determined.Without the requested information, no further medical assessment can be rendered at this time.Should additional clinical documentation become available in the future, the clinical/medical task may be re-evaluated.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes for this event could include but not limited to traumatic injury, excessive forces applied to implant, excessive pressure on the joint or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EMP 11 STEM PRIMARY SO
Common Device Name
PROSTHESIS, HIP, SEMI-CONS, UNCEME, METAL/POLY, NON-POROUS, CALICUM-PHOSPHATE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11196840
Report Number1020279-2021-00484
Device Sequence Number16310231
Product Code MEH
UDI-Device Identifier03596010561374
UDI-Public03596010561374
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K042127
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71291101
Device Catalogue Number71291101
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 12/29/2020
Supplement Date Received by Manufacturer07/22/2021
Initial Report FDA Received Date01/19/2021
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age28 YR